Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 28, NWS Phoenix, AZ

December 30, 2010

NWS Phoenix, AZ issued this wind advisory at Dec 30, 2010, 9:01 AM MST. It was in force for 119 min.

The area

The counties it named.

The facts

Issued
Dec 30, 2010, 9:01 AM MST (16:01 UTC)
Expired
Dec 30, 2010, 11:00 AM MST
In force
119 min
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WWUS75 KPSR 301601
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
901 AM MST THU DEC 30 2010

AZZ024-310415-
/O.NEW.KPSR.WI.Y.0028.101230T1601Z-101230T1800Z/
/O.CON.KPSR.FZ.W.0004.101231T0400Z-101231T1700Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
901 AM MST THU DEC 30 2010

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM MST FRIDAY...

A WIND ADVISORY IS IN EFFECT UNTIL 11 AM FOR SOUTHERN GILA COUNTY AND
THE TONTO NATIONAL FOREST FOOTHILLS.

* AFFECTED AREA: SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST
  FOOTHILLS INCLUDING THE COMMUNITIES OF GLOBE AND MIAMI AND
  SUPERIOR.

* TIMING: STRONG GUSTY WEST WINDS WILL CONTINUE INTO THE LATE MORNING
  HOURS IN ASSOCIATION WITH A PASSING COLD FRONT...THEN WILL
  GRADUALLY TAPER OFF IN THE AFTERNOON FOLLOWING THE FRONTAL PASSAGE.

* WINDS: GUSTY WEST WINDS BETWEEN 30 AND 40 MPH WITH PEAK GUSTS TO
  NEAR 50 MPH CAN BE EXPECTED THROUGH 11 AM. AT 8 AM MST AN
  AUTOMATED WEATHER STATION IN GLOBE REPORTED WINDS GUSTING TO 54
  MPH.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY ON
  NORTH-SOUTH ORIENTED ROADWAYS.

THE NATIONAL WEATHER SERVICE HAS ISSUED A FREEZE WARNING WHICH REMAINS
IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST FRIDAY.

* AFFECTED AREA: SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST
  FOOTHILLS INCLUDING THE COMMUNITIES OF GLOBE AND MIAMI AND SUPERIOR.

* TEMPERATURES: LOW TEMPERATURES FRIDAY MORNING WILL RANGE FROM 
  8 TO 20 DEGREES IN THE MOUNTAINS...TO THE LOWER 20S TO NEAR 
  30 ON THE LOWER DESERTS.

* IMPACTS: AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND DESTROY OR DAMAGE CROPS AND 
  OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ020>023-025>028-CAZ030>033-310415-
/O.CON.KPSR.FZ.W.0004.101231T0400Z-101231T1700Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
APACHE JUNCTION...CASA GRANDE...FLORENCE...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
901 AM MST THU DEC 30 2010 /801 AM PST THU DEC 30 2010/

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS
EVENING TO 10 AM MST /9 AM PST/ FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS
EVENING TO 10 AM MST /9 AM PST/ FRIDAY. 

* AFFECTED AREA: ALL OF SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE
  NATIONAL PARK. IN ADDITION...ALL OF THE SOUTHWEST AND SOUTH CENTRAL
  ARIZONA DESERTS INCLUDING THE GREATER PHOENIX METROPOLITAN AREA AND
  THE COMMUNITIES OF YUMA...GILA BEND AND CASA GRANDE.

* TEMPERATURES: LOW TEMPERATURES FRIDAY MORNING WILL RANGE FROM 
  8 TO 20 DEGREES IN THE MOUNTAINS...TO THE LOWER 20S TO NEAR 
  30 ON THE LOWER DESERTS.

* IMPACTS: AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND DESTROY OR DAMAGE CROPS AND 
  OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE
1 follow-up statement
184 
WWUS75 KPSR 301806
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1106 AM MST THU DEC 30 2010

AZZ024-310615-
/O.EXP.KPSR.WI.Y.0028.000000T0000Z-101230T1800Z/
/O.CON.KPSR.FZ.W.0004.101231T0400Z-101231T1700Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
1106 AM MST THU DEC 30 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM MST FRIDAY...

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT...AS WINDS HAVE DROPPED
BELOW ADVISORY LEVELS. BREEZY TO LOCALLY WINDY CONDITIONS WILL
PERSIST THROUGH THE AFTERNOON HOURS. IN ADDITION...A FREEZE WARNING
REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST FRIDAY.

THE NATIONAL WEATHER SERVICE HAS ISSUED A FREEZE WARNING WHICH
REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST FRIDAY.

* AFFECTED AREA: SOUTHERN GILA COUNTY AND THE TONTO NATIONAL 
  FOREST FOOTHILLS INCLUDING THE COMMUNITIES OF GLOBE AND MIAMI 
  AND SUPERIOR. 

* TEMPERATURES: LOW TEMPERATURES FRIDAY MORNING WILL RANGE FROM 
  8 TO 20 DEGREES IN THE MOUNTAINS...TO THE LOWER 20S TO NEAR 
  30 ON THE LOWER DESERTS.

* IMPACTS: AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND DESTROY OR DAMAGE CROPS AND 
  OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ020>023-025>028-CAZ030>033-310615-
/O.CON.KPSR.FZ.W.0004.101231T0400Z-101231T1700Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
APACHE JUNCTION...CASA GRANDE...FLORENCE...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1106 AM MST THU DEC 30 2010 /1006 AM PST THU DEC 30 2010/

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS
EVENING TO 10 AM MST /9 AM PST/ FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS
EVENING TO 10 AM MST /9 AM PST/ FRIDAY. 

* AFFECTED AREA: ALL OF SOUTHEAST CALIFORNIA INCLUDING JOSHUA 
  TREE NATIONAL PARK. IN ADDITION...ALL OF THE SOUTHWEST AND 
  SOUTH CENTRAL ARIZONA DESERTS INCLUDING THE GREATER PHOENIX 
  METROPOLITAN AREA AND THE COMMUNITIES OF YUMA...GILA BEND AND 
  CASA GRANDE. 

* TEMPERATURES: LOW TEMPERATURES FRIDAY MORNING WILL RANGE FROM 
  8 TO 20 DEGREES IN THE MOUNTAINS...TO THE LOWER 20S TO NEAR 
  30 ON THE LOWER DESERTS.

* IMPACTS: AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND DESTROY OR DAMAGE CROPS AND 
  OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 30, 5:40 AM MST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 30, 5:40 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
540 AM MST THU DEC 30 2010

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSION.

&&

.SYNOPSIS...
A STRONG AND COLD LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
THE REGION TODAY AND TONIGHT. LINGERING RAIN AND SNOW SHOWERS WILL
CONTINUE OVER PORTIONS OF SOUTH CENTRAL ARIZONA...WITH CLEARING IN
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. A VERY COLD AIRMASS IS
FORECAST TO SETTLE OVER THE REGION TONIGHT WITH WIDESPREAD FREEZING
TEMPERATURES FRIDAY MORNING. PARTLY CLOUDY SKIES AND A SLOW WARMING
TREND IS EXPECTED THIS WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...
A MASSIVE COLD PACIFIC LOW PRESSURE SYSTEM CONTINUE TO DEEPEN OVER
AZ THIS MORNING. TWO STRONG DISTURBANCES WERE NOTED ROTATING AROUND
THIS MASSIVE LOW PRESSURE SYSTEM...AND CONTRIBUTED TO SIGNIFICANT
WEATHER. ONE DISTURBANCE MOVED THROUGH THE REGION WEDNESDAY
AFTERNOON/EVENING AND DEVELOPED HEAVY RAIN OVER SOUTH CENTRAL AZ
INCLUDING PHOENIX.

THE SECOND DISTURBANCE WAS BEARING DOWN ON PHOENIX AT 2 AM MST FROM
THE NORTHWEST. THIS SECOND SYSTEM IS VERY DYNAMICAL AND STRONG...
NOTED BY 500 MB HEIGHT FALLS OF 140 METERS BY 12Z THU OVER
PHOENIX...AND VERY COLD AIR ALOFT. HEIGHT FALLS THIS STRONG USUALLY
PORTEND THUNDERSTORMS...AND WE HAD OUR EYES PEELED FOR POSSIBLE
SEVERE DOWNBURSTS DUE TO A STRONG 850 MB JET...OR 5000 FOOT WINDS OF
40 KNOTS. AT 2 AM LUKE AIR FORCE BASE REPORTED A THUNDERSTORM WITH
GUSTS TO 47 MPH. A REPORT NEAR SUN CITY NOTED 40 MPH WINDS.

OTHERWISE...THE SECOND DISTURBANCE WILL MOVE THROUGH CENTRAL AZ THIS
MORNING AND CONTINUE TO PRODUCED BURSTS OF HEAVY RAIN. A COUPLE OF
REMOTE GAGES LOCATED IN THE MOUNTAINS NORTHWEST THROUGH NORTH OF
CAVE CREEK HAVE ALREADY RECORDED STORM TOTALS OF 2.10 INCHES AS OF 2
AM MST.

DUE TO A VERY MOIST AIRMASS SNOW LEVELS AT 2 AM MST WERE AROUND 5500
FEET. A GAGE AT HILLTOP IN SOUTHERN GILA COUNTY...NEAR 5600 FEET...
HAD A TEMPERATURE/DEWPOINT SPREAD OF 33 OVER 32 DEGREES F. SNOW
LEVELS HOWEVER WILL FALL RAPIDLY THIS MORNING WITH THE PASSAGE OF
THE SECOND DISTURBANCE...FALLING TO NEAR 3500 FT BY 7 AM...AND 2500
FEET BY 9 AM. A WINTER STORM WARNING IS STILL IN EFFECT FOR SOUTHERN
GILA COUNTY THROUGH 4 PM MST TODAY.

OTHERWISE SHOWERS ARE EXPECTED TO SLOWLY DECREASE TODAY AS COLDER
AND DRIER AIR MOVES IN FROM THE NORTHWEST.

MOSTLY CLEAR SKIES WILL DEVELOP IN SOUTHEAST CA AND SOUTHWEST AZ
MOSTLY CLEAR TODAY.

TONIGHT AND FRIDAY...
CLEAR SKIES AND A VERY COLD AIRMASS WILL MOVE INTO THE REGION
TONIGHT. A FREEZE WARNING IS POSTED TONIGHT THROUGH FRIDAY MORNING
FOR A LARGE PART OF SOUTHEAST CA...SOUTHWEST AND SOUTH CENTRAL AZ.
MINIMUM TEMPERATURE FORECASTING FOR FRIDAY MORNING WILL BE A LITTLE
TRICKY DUE TO REMNANT BOUNDARY LAYER MOISTURE...HOWEVER THE
POTENTIAL FOR WIDESPREAD FREEZING TEMPERATURES IS THERE.

FRIDAY NIGHT AND SATURDAY...
WE WILL NOT CONTINUE THE FREEZE WARNING FOR FRIDAY NIGHT AND
SATURDAY MORNING DUE MID AND HIGH CLOUDS MOVING IN FROM THE WEST.
TEMPERATURES WILL STILL BE COLD BUT A WIDESPREAD FREEZE IS NOT
EXPECTED ON THE DESERTS. OTHERWISE DRY WEATHER WITH PARTLY CLOUDY
SKIES ARE EXPECTED.

SUNDAY THROUGH TUESDAY...
DRY WEATHER WILL CONTINUE THIS PERIOD...EXCEPT FOR A SLIGHT CHANCE
OF SHOWERS OVER PORTIONS OF SOUTHEAST CA DUE TO A WEAK PASSING
DISTURBANCE.

WEDNESDAY AND THURSDAY...
MODEL FORECAST ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM TO DEVELOP
ALONG THE SOUTHERN CA COAST WED...MOVING INLAND THURSDAY. WE WILL
INTRODUCE A SLIGHT CHANCE OF SHOWERS AREA WIDE THIS PERIOD.

&&

.AVIATION...
SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...
KIWA...KIPL...AND KBLH AIRFIELDS...

GUSTY WINDS ARE THE RULE AT ALL AIRFIELDS...ESPECIALLY THIS
MORNING...WITH WINDS UP TO 30 KTS UNTIL ABOUT NOON WHEN THEY WILL
DROP DOWN TO 10-20 KTS AT KBLH AND KIPL AND 15-25 AT KIWA AND KPHX.
IN ADDITION...PASSING LINES OF SHOWERS WILL OCCASIONALLY IMPACT KIWA
AND KPHX...BRINGING SHORT PERIODS OF CEILINGS DOWN TO 3KFT AND SHORT
BURSTS OF GUSTY WINDS. BY TONIGHT BOTH WINDS AND CEILINGS WILL
IMPROVE FOR ALL AIRFIELDS TO NOT BE AN INHIBITING FACTOR.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
DRY CONDITIONS WILL PREVAIL AS THE STRONG LOW PRESSURE TROUGH EXITS
THE REGION AND YIELDS TO A WEAK HIGH PRESSURE SYSTEM. THE NEXT LOW
PRESSURE SYSTEM WILL INCREASE HUMIDITY LEVELS BY MONDAY BRINGING
INCREASING HUMIDITY AND A POSSIBILITY FOR SHOWERS. MAXIMUM
TEMPERATURES WILL STAY WELL BELOW NORMAL OVER THE WEEKEND WITH
DESERT HIGHS IN THE LOW TO MID 50S...THEN A MODEST WARMING TREND
WILL OCCUR DURING THE FIRST PART OF NEXT WEEK AS HIGH TEMPERATURES
RISE INTO THE 60S. NO SIGNIFICANT FIRE WEATHER CONCERNS DURING THE
PERIOD.

&&

.CLIMATE...FORECAST AND RECORD LOW TEMPERATURES FOR NEW YEARS EVE
DAY AND NEW YEARS DAY.

LOCATION                 DEC 31            JAN  1
                    FCST RECORD/YEAR  FCST RECORD/YEAR
PHOENIX               29  22/1900       30  24/1919
CASA GRANDE           23  17/1906       23  20/1976
WICKENBURG            22  18/1947       21  15/1951
GILA BEND             26  20/1911       28  23/1976
GLOBE                 18  16/1911       17  17/1954
YUMA                  32  30/1972       34  27/1976
IMPERIAL AIRPORT      31  28/1972       32  26/1976
PARKER                26   9/1911       28  13/1912
BLYTHE AIRPORT        26  26/1988       29  24/1976

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FREEZE WARNING FROM THIS EVENING THROUGH FRIDAY MORNING
     AZZ020>028.

     WINTER STORM WARNING UNTIL 4 PM MST THURSDAY AZZ024.

     WIND ADVISORY UNTIL 5 AM MST THURSDAY AZZ020.

CA...FREEZE WARNING THIS EVENING THROUGH FRIDAY MORNING
     CAZ030>033.

     WIND ADVISORY UNTIL 4 AM PST THURSDAY CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...WATERS
FIRE WEATHER...WATERS
CLIMATE...RR
Hazardous weather outlook, Dec 30, 5:49 AM MST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
549 AM MST THU DEC 30 2010

AZZ020>023-025>028-CAZ030>033-311300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
549 AM MST THU DEC 30 2010 /449 AM PST THU DEC 30 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...
SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED. DAMAGE IS POSSIBLE TO
SENSITIVE PLANTS OR EXPOSED PLUMBING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-311300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
549 AM MST THU DEC 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW TODAY. SNOW LEVELS LOWERING TO NEAR 2500 FEET WITH
SNOW ACCUMULATION ABOVE 3500 FEET. SNOWFALL TOTALS COULD RANGE FROM
8 TO 10 INCHES ABOVE 5500 FEET...TO 1 TO 3 INCHES NEAR 3500 FEET.
CLEARING AND VERY COLD TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Dec 30, 3:08 AM MST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
308 AM MST THU DEC 30 2010

AZZ022>024-027-028-301045-
GILA AZ-MARICOPA AZ-PINAL AZ-
308 AM MST THU DEC 30 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  EASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 345 AM MST

AT 303 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS STRETCHING FROM AHWATUKEE UP THROUGH SCOTTSDALE
AND FOUNTAIN HILLS...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   MESA...TEMPE...FOUNTAIN HILLS...SCOTTSDALE...SUN
LAKES...CHANDLER...KINGS RANCH...AND SUNFLOWER...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3401 11175 3403 11144 3381 11115 3377 11098
      3366 11091 3369 11084 3367 11077 3378 11069
      3371 11057 3288 11212 3318 11251 3405 11202
TIME...MOT...LOC 1005Z 225DEG 28KT 3389 11167

WATERS
Local storm report, Dec 30, 3:31 AM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
331 AM MST THU DEC 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     NON-TSTM WND DMG 5 SSW PARADISE VALLEY   33.47N 111.98W
12/30/2010                   MARICOPA           AZ   TRAINED SPOTTER

            TREE BRANCHES BLOWN DOWN. ESTIMATED WIND OF 45 MPH.
            SPOTTER MAA8170.

&&

WATERS
Special weather statement, Dec 30, 4:03 AM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
403 AM MST THU DEC 30 2010

AZZ023-024-028-301145-
GILA AZ-MARICOPA AZ-PINAL AZ-
403 AM MST THU DEC 30 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 AM MST

AT 359 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 8 MILES WEST OF FLORENCE
JUNCTION...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   QUEEN VALLEY...
   SUPERIOR...
   CLAYPOOL... INSPIRATION AND  MIAMI...
   GLOBE...

LAT...LON 3312 11088 3325 11096 3279 11155 3272 11168
      3272 11173 3276 11175 3279 11181 3319 11202
      3381 11114 3377 11098 3366 11091 3369 11084
      3367 11080 3331 11054
TIME...MOT...LOC 1103Z 246DEG 47KT 3329 11141

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 8:36 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal3 hr
Dec 29, 9:26 PM MSTFreeze WarningPSR37 hr
Dec 29, 11:47 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal6 hr
Dec 30, 1:51 AM MSTSpecial Weather StatementPSR69 min
Dec 30, 3:08 AM MSTSpecial Weather StatementPSR37 min
Dec 30, 4:03 AM MSTSpecial Weather StatementPSRPinal42 min

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.